Jump to content

Photo

Lymecycline Stopped Working. Alternatives To Antibiotics?

antibiotic resistance alternatives hormones lymecycline

4 replies to this topic

#1 enjoy the silence

enjoy the silence

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 31-January 13

Posted 31 January 2013 - 01:00 PM

Keeping it short as possible:

Been taking lymecycline for 6 months (Zineryt prior to that).  Lymecycline good initially, but the acne is now returning.  Though not yet severe (as it was prior to treatment) it is now cystic and affecting all areas of my face.  I am alarmed. Prior to treatment it was seldom cystic in nature and mostly affected my cheeks and jawline.

Lymecycline is still reducing inflammation and around 80% of the acne.  Is there any hope to continue with treatment or is it over once antibiotic resistance has begun?      

My GP is reluctant to consider hormones as a contributory factor, or to run tests.  He hadn’t heard of spironolactone usage in this area, and won’t prescribe it if future blood tests reveal a hormonal imbalance. He prescribed me Dianette, which damaged my liver before there was a chance to see any effect on my skin.  Despite this, he’s willing to try another birth control pill.  

I don’t feel confident that I’m necessarily receiving the best available treatment or advice.  I’d rather find an underlying cause/long term solution than rely on stints of antibiotics.

Before embarking upon further treatment, thought it might be wise to ask whether there’s anything I ought to be bringing up/requesting at my next appointment? Another antibiotic, a specific hormone test, a referral to a specialist? Anything I've missed?


Huge thanks in advance to anyone who can advise.
 


Edited by enjoy the silence, 31 January 2013 - 01:32 PM.


#2 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 01 February 2013 - 11:30 AM

Zineryt, is that an oral antibiotic?

Also. I am not sure how accurate this is, but :" One study found that when people with acne did not follow up [ after antibiotics]with other antibacterial treatments, either other antibiotics or benzoyl peroxide, or both, the number of inflamed pimples in some cases increased more than 50% over baseline levels."

#3 enjoy the silence

enjoy the silence

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 31-January 13

Posted 01 February 2013 - 01:52 PM

Thank you for your reply. :)

Zineryt was topical. It helped, but not enough to go bare faced.  It was a strange substance (oily) that I struggled to get any makeup to blend onto, and needed to be applied twice a day.  The effects weren't worth it. I asked for an oral antibiotic.

And that's awful news, but seems to be what I'm noticing. :( 

My skin couldn't withstand benzoyl peroxide (orange rashes), so I guess I'm now stuck on the antibiotics train, unless there's an alternative.
 



#4 XXYY

XXYY

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 314
    Blog Entries: 1
    Likes: 81
About Me
  • Gender:Male
  • Location:UK
  • Joined: 03-June 11

Achievements

     

Posted 02 February 2013 - 12:54 PM

I had relatively mild acne before I used lymecycline (tetralysal to be precise) and it came back a lot worse :~( it did completely clear me initially and its good for that, but it doesnt work forever and some kind of follow up treatment needs to be used to prevent it from coming back. Ive used it twice since then and it hasnt worked (i was 100% clear in 6 weeks the first time i used it) so i figured im just resistant to it now.


Edited by XXYY, 02 February 2013 - 12:54 PM.


#5 enjoy the silence

enjoy the silence

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 31-January 13

Posted 04 February 2013 - 11:07 PM

Thank you for replying. :)

Sorry to hear about your experience with lymecycline.  I'm experiencing something similar. It was great at first but now my skin is deteriorating fast. It's already more painful than it was prior to treatment and is getting worse every day. Hopefully a new antibiotic will clear it.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users